Alert archive / Illinois / Freeze Warnings in 2018

Freeze Warning 3, NWS Lincoln, IL

April 19, 20188 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Apr 19, 2018, 2:52 AM CDT for 8 counties in Illinois. It took effect at Apr 20, 2018, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2018, 2:52 AM CDT (07:52 UTC)
In effect from
Apr 20, 2018, 1:00 AM CDT
Expired
Apr 20, 2018, 8:00 AM CDT
In force
7 hr
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WWUS73 KILX 190752
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
252 AM CDT Thu Apr 19 2018

ILZ062-063-066>068-071>073-192100-
/O.NEW.KILX.FZ.W.0003.180420T0600Z-180420T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
252 AM CDT Thu Apr 19 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

The National Weather Service in Lincoln has issued a Freeze
Warning, which is in effect from 1 AM to 8 AM CDT Friday. 

* TEMPERATURE...Temperatures expected to cool to 28 to 32 degrees
  late tonight across southeast Illinois.

* IMPACTS...Freezing conditions may damage or kill sensitive 
  plants and some newly sprouted trees, if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill sensitive vegetation
that is not taken inside or covered.

&&

$$

07
3 follow-up statements
073 
WWUS73 KILX 192004
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
304 PM CDT Thu Apr 19 2018

ILZ062-063-066>068-071>073-201030-
/O.CON.KILX.FZ.W.0003.180420T0600Z-180420T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
304 PM CDT Thu Apr 19 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURE...Lows in the lower 30s are expected across
  southeast Illinois tonight. 

* IMPACTS...Freezing conditions may damage or kill sensitive 
  plants and some newly sprouted trees, if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or 
highly likely. These conditions will kill sensitive vegetation 
that is not taken inside or covered.

&&

$$

Geelhart
085 
WWUS73 KILX 200752
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
252 AM CDT Fri Apr 20 2018

ILZ062-063-066>068-071>073-201300-
/O.CON.KILX.FZ.W.0003.000000T0000Z-180420T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
252 AM CDT Fri Apr 20 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...Lows in the lower 30s are expected across
  southeast Illinois this morning. 

* IMPACTS...Freezing conditions may damage or kill sensitive 
  plants and some newly sprouted trees, if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub freezing temperatures are imminent or
highly likely. These conditions will kill sensitive vegetation
that is not taken inside or covered.

&&

$$
094 
WWUS73 KILX 201248
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
748 AM CDT Fri Apr 20 2018

ILZ062-063-066>068-071>073-201400-
/O.EXP.KILX.FZ.W.0003.000000T0000Z-180420T1300Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
748 AM CDT Fri Apr 20 2018

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures have risen above freezing this morning, therefore the
freeze warning will be allowed to expire at 8 a.m.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 18, 11:54 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 18, 11:54 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1154 PM CDT Wed Apr 18 2018

.UPDATE...
Issued at 849 PM CDT Wed Apr 18 2018

Going forecast was generally in good shape. Wrap around
clouds/showers in the wake of today's low pressure system will
continue to clip the far northern portion of the forecast area
over the next few hours. Surface reports beneath the radar returns
expected to impact the local area have been snow, rain, or
drizzle. As the low-level thermal profile cools over the next few
hours, through both nocturnal cooling and cold air advection, any
lingering precipitation will change to snow before ending.
Forecast soundings suggest cloud ice may be lost by late tonight,
but don't expect precipitation to still be falling at that point.
So, the risk of any freezing drizzle/light freezing rain appears
quite low.

Main adjustments were to PoPs, pushing the risk of measurable
precipitation a little further north and fine-tuning the timing.
Otherwise, only a few tweaks were needed to the hourly trends
overnight.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 235 PM CDT Wed Apr 18 2018

Surface low has now moved into extreme east central Illinois near
Paris, and winds are picking up behind it. 2 pm observations
showing gusts to 42 mph in Taylorville and 41 mph in Effingham.
Wind advisory was issued earlier for the areas south of I-70 for
gusts to around 45 mph, and will need to monitor for any
northward expansion in the short term. Still looks like the
strongest of the winds will be through sunset, though gusts to 30
mph will linger much of the night over areas south of I-72.

Further north, aside from a few showers earlier, conditions have
been mostly dry today. As the upper low continues to slowly
move into northeast Iowa, an associated wave rotating around it is
pushing rain and snow showers southward toward the Missouri
border. Areas along and north of I-74 are most likely to be
impacted by precipitation this late afternoon through about
midnight, as the low opens up and starts to move quicker. Rain
will change to snow by about mid evening, with another dusting
possible on mainly grassy surfaces.

High pressure behind this system will result in a clearing trend
on Thursday. Temperatures will be below normal, but still reach
the 50-55 degree range.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 235 PM CDT Wed Apr 18 2018

Tonight's snow should hopefully be the last we see of it for the
season (finally!), as dry conditions prevail through early next
week. By the time the next system arrives toward Tuesday, a
gradual warming trend will have taken place for several days, and
highs return to the 60s early next week.

A couple storm systems will be worth watching during this period.
The upper low currently off the northern California coast will
strengthen as it moves into the 4-corners region late this week.
Longer range model guidance is in good agreement with this
feature taking a more southeast track during the weekend, which
should keep us dry. Regarding early next week, there is less
agreement with an upper wave digging southward from central
Canada. The GFS is much more progressive, with the European
solution about 24 hours slower, and the Canadian solution cuts off
the low over the Plains. With no real confidence this far out,
will mainly keep PoP's in the silent 20 range.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1152 PM CDT Wed Apr 18 2018

MVFR CIGs will prevail across the central Illinois terminals into
Thursday morning on the back side of an area of low pressure.
Scattered flurries are possible across KPIA, KBMI, and KCMI for
the next few hours, but the remaining local terminals should stay
dry. Gusty northwest winds will prevail into the overnight hours,
but will gradually subside by late tonight. The CIGs should
scatter out from north to south Thursday morning, resulting in VFR
conditions for the balance of the TAF valid time.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Bak
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Bak
Hazardous weather outlook, Apr 18, 3:59 PM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
359 PM CDT Wed Apr 18 2018

ILZ027>031-036>038-191200-
Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
359 PM CDT Wed Apr 18 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Light rain and light snow showers this evening could create some
slippery spots on area roads.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ066>068-071>073-191200-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
359 PM CDT Wed Apr 18 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Strong northwest winds of 35 to 45 mph are expected this
this evening. High profile vehicles may encounter difficult
travel conditions, especially on north-south roads.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ040-041-047>057-061>063-191200-
Cass-Christian-Clark-Coles-Cumberland-Douglas-Edgar-Macon-Mason-
Menard-Morgan-Moultrie-Sangamon-Schuyler-Scott-Shelby-
359 PM CDT Wed Apr 18 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Strong west winds of 25 to 40 mph are expected this this evening.
High profile vehicles may encounter difficult travel conditions,
especially on north-south roads.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ042>046-191200-
Champaign-De Witt-Logan-Piatt-Vermilion-
359 PM CDT Wed Apr 18 2018

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Light rain and light snow showers this evening could create some
slippery spots on area roads.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Goetsch

Nearby

Freeze Warnings in Illinois, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.